MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 8MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 8MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100820
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched and kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during the use of a 8mmx20cm deltafill10 coil (dlf100820, l11765), it was impossible to push the spire into its sheath with rupture of the sheath.There was no patient injury reported.No additional information is available.One non-sterile deltafill10 8mmx20cm was received inside of a pouch.The device was visually inspected, and the introducer was found partially zipped and kinked.Then a microscopic inspection was performed, the embolic coil was found kinked and slightly stretched, no other damages could be observed.The marker band was found at 55cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l11765 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil ¿ impeded-in introducer¿ was confirmed.The embolic coil was found kinked and slightly stretched and these conditions may have contributed to an impediment and due to this we can confirm the complaint.The complaint reported by the customer "coil introducer - prescore rupture" was confirmed since the introducer was found partially zipped and kinked.This condition does not allow the zipping of the introducer.The damaged condition noted on the device may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.Impeded in introducer is a known potential issue associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in product complaint#: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.The placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during the use of a 8mmx20cm deltafill10 coil ( dlf100820, l11765), it was impossible to push the spire into its sheath with rupture of the sheath.There was no patient injury reported.No additional information is available.Based on the product analysis of the deltafill10 8mmx20cm ((b)(4)) received, the embolic coil was found kinked and slightly stretched.

Brand Name
DELTAFILL10 8MMX20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10448347
Report Number3008114965-2020-00377
Device Sequence Number14366371
Product Code KRD
UDI-Device Identifier10886704079378
UDI-Public10886704079378
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberDLF100820
Device Catalogue NumberDLF100820
Device Lot NumberL11765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1